A few months ago I got mastitis, had a reaction to Cipro–felt like a sunburn, puffy eyelids, tight throat. Was cycled through 4 antibiotics. Made 3 ER trips. Finally got over it the reaction and the infection.
Just had sinus surgery. Similar experience–different drugs. Definitely had a reaction to Tylenol and probably Vancomycin.
Also think I had a reaction to Diflucan recently.
Has anyone else had this happen? I’m terrified. I’m only 37 and have one antibiotic left I can take. Doctor is starting to talk about immunosupression.
Immunosuppression meaning a disease modifying med? Or something different?
That’s really tough that your body is being so reactive. Who are you seeing? The rheumatologist? Local person or University center situation? I would want to be handled by a team approach in a case like this.
My rheumatologist has been offering Plaquenil. I haven’t felt like I was ready for it. (I wanted to have a baby drug free–and have done so). My PCP mentioned Humira today. I have to admit, I’m not crazy about either of them–the docs or the drugs. I think there’s a good chance I wouldn’t be able to tolerate either regardless. I have an appointment at Mayo with an allergist. Perhaps I can find a rheumatologist up there and get a couple people thinking about this. There’s no university medical center where I am. Might be worth looking into a trip somewhere else.
I wonder if you can get the team approach at Mayo. Ask about it.
Plaquenil is not a bad start. It’s a reasonably mild disease modifying drug, and was even relatively safe while nursing. The key thing with plaquenil is that you should have a visual field test before starting and scheduled by your doctor, usually twice a year.
Clearly any med would need monitoring in terms of drug reactions, especially for you.